View Single Post
Old 09-19-2011, 07:32 PM   #12 (permalink)
FutureLegend
FitDay Member
 
Join Date: Sep 2011
Posts: 10
Default

Quote:
Originally Posted by mecompco View Post
Forgive me for being dense, but how can meds affect weight loss/gain? They have no (or minimal) calories. If you consistently take in less calories than you expend, how can you not lose weight, regardless of medication?

Someone more knowledgeable than myself please explain. Thanks!

Regards,
Michael

Oh Michael... I so wish I was one of the lucky who can rely on calories in/calories out, but there are so many variables for many, many people with different illnesses. For example, Insulin put a phenomenal amount of weight on me which I was able to drop quite quickly when I decided to stop injecting it - and by the same token, decided to stop eating carbs. I was on a real roll until I saw my endocrinologist... then the turn around began and like I said, instead of continuing to lose, I began to gain.

I KNOW for a fact that no matter WHAT doctors say, antidepressants put weight on. I do have a touch of depression (which I think is normal for an overweight woman), and my therapist offered me a variety of drugs to combat this. What pisses these docs off is people like me who look the stuff up and see what NORMAL people have to say about it, and I saw that for most of these drugs, people were complaining about gaining anywhere from 20 - 70 lbs! YES they help with the depression... but darn, all I could imagine is becoming MORE depressed with another 70 lbs on me!

Between workouts this morning, I investigated the levothyroxine (which initially was rx'd to boost my metabolism) :lease note, I was told my thyroid was perfectly functional to begin with::. I was appalled when I saw the number of folks who have GAINED so much weight with a drug that was meant to increase metabolic performance. I just wish I saw that before taking my morning dose. Ok.. so levothyroxine in out of my life!

Today I see so far that I've consumed (including lunch) less than 400 calories and burned over 4000. Hopefully, by eliminating the thyroid medication... I'll begin to see a loss. If calories in/calories out worked for me, I would have seen a loss of about 4 lbs in the last 5 days - so.. I must seek out other reasons for this difficulty. Even a bariatric surgeon (after doing preliminary tests) told me that I have a 50/50 shot of actually losing from the surgery. The only surgery which might help is the roux en Y because of the malabsorption factor. All I know is that I lost 130 lbs BEFORE without this extreme measure... and by revamping my meds again... I think I can do it again!!! (maybe my age has something to do with it too)... perimenopausal..etc... but I do not have PCOS and have been tested for excessive cortisol and that's all fine.

I will continue to do MY do... and get it done because I know I can! All I know is that I was thrilled to be back into a 12/14..and jumping up to a 16/18 is making me a tad nuts!! lol

WHERE THERE IS A WILL... THERE IS A WAY!!!!

Be blessed!!
Lori
FutureLegend is offline   Reply With Quote